• mahala21091's Avatar

    mahala21091 wrote on carm's wall

    Well, she has been having hallucinations and speaking wierd things, and has been tired alot

    • carm's Avatar

      One of the most common hospice drug is haloperidol, if will cause people to hallucinate and sometimes a stable dose will ease it. If the patient is in the midst of a drug titration, this will cause these altered visions. Its not the lovonox. Another drug that can cause it is Ativan.

      over 3 years ago
    • mahala21091's Avatar

      she has passed this morning

      over 3 years ago
    • carm's Avatar

      I am sorry for your loss. I know these times will move slowly for you and seem an endless ache in moments of darkness. However, hers is now timeless joy in the brightest of lights and all that separates you now is the day of hunger and the hour of thirst. You both want the same and soon your desires will be in sync once again. My best to you in this your personal grief, Carm RN.

      over 3 years ago
  • mahala21091's Avatar

    mahala21091 asked a questionNon-Hodgkin Lymphoma (NHL)

    My mom is not eating well, and hospice is saying shes weak and in the 1st stages of dying.

    4 answers
    • carm's Avatar

      I work in oncology and end of life care. This is from the "Gone From My Sight" pamphlet. If you have any questions, please do not hesitate to write. Best of luck to you, Carm RN.

      Excerpts from the “Gone From My Sight” handbook.
      Each person approaches death in their own way, bringing to this last experience their own uniqueness. What is listed here is simply a guideline, a road map. Like any map there are many roads arriving at the same destination, many ways to enter the same city.
      Use the guideline while remembering there is nothing concrete here; all is very, very flexible. Any of the signs in this booklet may be present; all may be present; none may be present. For some, it will take months to separate from their physical body, for others only minutes.
      Death comes in its own time; in its own way.
      Death is as unique as the individual experiencing it.

      If the following signs were to be put on a time table, we could say these changes begin one to three months before death occurs. The actual dying process begins within the two weeks prior to death. There is a shift that occurs within a person which takes them from a mental processing of death to a true comprehension and belief in their own mortality. Unfortunately, this understanding is not always shared with others.
      Summary Of Guidelines
      One to Three Months:
      Withdrawal from the world and people
      Decreased food intake
      Increase in sleep
      Going inside of self
      Less communication
      One to Two Weeks:
      Talking with the unseen
      Picking at clothes
      Decreased blood pressure
      Pulse increase or decrease
      Color changes, pale, bluish
      Increased perspiration
      Respiration irregularities
      Sleeping but responding
      Complaints of body tired and heavy
      Not eating, taking little fluids
      Body temperature, hot/cold
      Days or Hours:
      Intensification of one to two week signs
      Surge of energy
      Decrease in blood pressure
      Eyes glassy, tearing, half open
      Irregular breathing, stop/start
      Restlessness or no activity
      Purplish knees, feet, hands, blotchy
      Pulse weak and hard to find
      Decreased urine output
      May wet or soil the bed
      “Fish out of water” breathing
      Cannot be awakened.

      over 3 years ago
    • SueRae1's Avatar

      Hugs. Each person is different. I know my mom, who died of complications from Alzheimer's eat less and less until she stopped altogether. Hospice care will help you and your mom make this transition.

      over 3 years ago
    • jhale17's Avatar


      When my wife was in hospice I used the pamphlet that “Carm” recommended as a guide; the pamphlet entitled “Gone from My Sight” was available in the lobby of hospice. The hospice that I used had a social worker that was very gracious in counseling me on the dying experience. Both of these, as well as the hospice home care services, were a big help to me.

      My wife’s condition was terminal pancreatic cancer. During chemo treatments her common duct would close up and require a stent to open it up. This happened four times and each episode took her near death.

      Each time the procedure was to go to the hospital to re-stent, then to in-hospice for a week and then she was sent home with in-home hospice care. Hospice would stabilize my wife to the point she could come home until another episode occurred and then it started all over again. Eventually they could not re-stent again and my wife required a few weeks in a twenty-four hour nursing care facility instead of coming home.

      This routine may not apply in your mom’s case but should it happen know that it works well.

      I am holding you in my thoughts.

      over 3 years ago
  • mahala21091's Avatar

    mahala21091 shared an experience

    Drug or Chemo Therapy (Chemotherapy)

  • mahala21091's Avatar

    mahala21091 shared an experience

    Drug or Chemo Therapy

  • mahala21091's Avatar

    mahala21091 started following

    User: GregP_WN